MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation afib: paroxysmal ablation procedure, and when they came on ablation with the qdot micro¿ catheter, the force readings increased (jumped up) multiple times.There were no errors displayed.The cable was replaced without resolution.When the catheter was replaced, the issue resolved.The reporter noted that it was a brand-new catheter.The procedure continued with no further issues.There was no adverse event reported on the patient.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and screening test of the returned device were performed.Visual analysis revealed reddish material inside the pebax and a separation between electrode and pebax.This finding is mdr reportable.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and screening test of the returned device were performed following j&j medtech procedures.Visual analysis revealed reddish material inside the pebax and a separation between electrode and pebax.The device was connected to the carto 3 system, and it was recognized; however, error 106 was displayed on the screen due to an open circuit at the tip area.In addition, the device was dissected at the peek housing section and a correct adhesive application was observed on the wires.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer was confirmed.The potential cause of the damage on pebax is related to the manufacturing process of the device.The potential cause of the open circuit could not be determined.The damage on the pebax is unrelated to the reported event.When using the qdot micro¿ bi-directional catheter with conventional systems (such as fluoroscopy or ultrasound imaging), or with the carto¿ 3 navigation system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement should be done under direct imaging guidance.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care be taken to prevent perforation of the heart.The contact force reading is for information only and is not intended to replace standard handling precautions.The instruction for use states: do not scrub or twist the distal tip electrode during cleaning.Do not use excessive force to advance or withdraw the catheter when resistance is encountered during catheter manipulation through the sheath.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24762324
Report Number2029046-2026-01102
Device Sequence Number21348093
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)251021(17)281020(10)31783776L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31783776L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown